Hey guys. For years I have suffered from recurring panic disorder/panic attacks. During that time, I was treated with a antidepressant, Zoloft. I have heard of Zoloft sometimes causing people who are prone to seizures to have recurrent seizure symptoms while on the medication. I was on the pill for about a month, on 25 MG (the lowest dosage possible). It was a living hell for me. I had head electrical sensations surging through my brain and up and down my spine, times were my brain seemed to 'lock up' and I stuttered (this happened maybe twice), once where my right leg buckled up and I could not even move it. Mind you I was completely conscious and aware during this time. I tried telling my GP about it, but she brushed it off as 'just my panic attacks.' But these symptoms were new, and debilitating, and happened every day, sometimes several times a day, for months. I was only on the medicine for ONE month when she just told me 'to quit it cold turkey. It made my symptoms 10-fold worse than they already were. It was during this time that I had the incident where my leg buckled up and I could not move it, and I swore it was probably a partial seizure.... I could hardly talk as it was going on as well, even though my brain had racing thoughts and I wanted to speak, but couldn't. Since then I am in remission, and have had VERY few related incidents. I was out of work for an entire year after my graduation.... and I had become extremely agoraphobic for awhile. Mind you this was back in 2006-2007... I was put on a VERY high dosage of Lorazepam (Ativan), which is used for both panic disorder sufferers, and started retaking multivitamins, and my symptoms improved drastically. I took 2 MG 3x daily of the Lorazepam for years. But as time went on, I also noticed I was slightly photosensitive. A minor strobe light does not affect me, but if in a room with dark lights or flashing colored lights for awhile, I start to get the dizziness, tingling sensations all over again. Just not as severe as before. I also find it slowly getting harder to speak. Leaving the area usually calms the symptoms quickly.
I do not know if it is just me (in my head) or if I should get tested for photosensitive temporal lobe seizures?? I can be fine most of the time, but depending on the speed of the lights, the amount, etc., then I can start to get the tingling sensations and dizziness, depersonalization, etc. all over again. However, I am NEVER in a state of panic during this time. It is all PHYSICAL symptoms. My heart will race as well AT TIMES, but I have had attacks and just laid there calmly waiting for the symptoms to pass. Back when I was on the Zoloft, the symptoms could go on for 30+ minutes. I think this is why my docs determined it was likely stress induced/anxiety, but what about the photosensitivity bit? I won tickets to ride on a limo bus, and the bus has flourescent and flashy lights in it, and I am going to go to a concert where strobe lights might be displayed... I am both excited AND nervous about going, due to the fact that I was never fully diagnosed if I indeed did have photosensitive partial seizures, or if it was just panic. I don't know what to do?
Should I get tested? And should I go to the concert? I mean this is a once in a lifetime experience to ride on a limo bus and attend a concert, but I am scared of having a seizure on the bus if I indeed DO have epilepsy of some sort.
I took tests years ago back when I was on the Zoloft, but the EEG's and strobe light test showed nothing, even though I was experiencing in the room from an attack when he did the strobe light test, the EEG picked up nothing. I even did an overnight (or was it a week-long?) EEG monitor, and nothing.